Alert archive / Illinois / Flash Flood Warnings in 2008
Flash Flood Warning 25, NWS Lincoln, IL
NWS Lincoln, IL issued this flash flood warning at Jun 6, 2008, 7:29 PM CDT for Effingham County, Illinois. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2008, 7:29 PM CDT (00:29 UTC)
- Expired
- Jun 7, 2008, 12:30 AM CDT
- In force
- 5 hr
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- None
County Effingham County, IL
The radar
The Evansville,IN radar (KVWX), 122 km from the middle of the area, began a volume at 00:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.5 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 804 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 1133 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 190 m²/s²
- 0-3 km storm-relative helicity
- 197 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KILX 070032
FFWILX
ILC049-070530-
/O.NEW.KILX.FF.W.0025.080607T0029Z-080607T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
729 PM CDT FRI JUN 6 2008
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN EFFINGHAM COUNTY IN SOUTH CENTRAL ILLINOIS...
* UNTIL 1230 AM CDT.
* AT 725 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY RAINFALL FROM THUNDERSTORMS OVER THE WARNED AREA. DOPPLER
RADAR HAS ESTIMATED FROM 1 TO 2 INCHES OF RAIN HAS FALLEN ACROSS
NORTHERN EFFINGHAM COUNTY SINCE 630 PM CDT.
THUNDERSTORMS WITH EXCESSIVE RAINFALL WILL CONTINUE ACROSS THESE
AREAS. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES WILL OCCUR FROM
JUST SOUTH OF BEECHER CITY EAST TO JUST NORTH OF EFFINGHAM. THESE
RAINFALL AMOUNTS WILL LIKELY PRODUCE FLASH FLOODING.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...EFFINGHAM...
BEECHER CITY...SHUMWAY AND TEUTOPOLIS.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
REPORT FLASH FLOODING TO YOUR LOCAL EMERGENCY MANAGER...OR THE
NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER
SERVICE.
LAT...LON 3905 8881 3921 8880 3922 8848 3920 8848
3918 8846 3918 8842 3914 8836 3913 8837
TIME...MOT...LOC 0029Z 180DEG 0KT 3911 8854
$$
SMITH2 follow-up statements
000
WGUS53 KILX 070037 CCA
FFWILX
ILC049-070530-
/O.COR.KILX.FF.W.0025.080607T0029Z-080607T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING...CORRECTED
NATIONAL WEATHER SERVICE LINCOLN IL
729 PM CDT FRI JUN 6 2008
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN EFFINGHAM COUNTY IN SOUTH CENTRAL ILLINOIS...
* UNTIL 1230 AM CDT.
* AT 725 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY RAINFALL FROM THUNDERSTORMS OVER THE WARNED AREA. DOPPLER
RADAR HAS ESTIMATED FROM 1 TO 2 INCHES OF RAIN HAS FALLEN ACROSS
NORTHERN EFFINGHAM COUNTY SINCE 630 PM CDT.
THUNDERSTORMS WITH EXCESSIVE RAINFALL WILL CONTINUE ACROSS THESE
AREAS. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES WILL OCCUR FROM
JUST SOUTH OF BEECHER CITY EAST TO JUST NORTH OF EFFINGHAM. THESE
RAINFALL AMOUNTS WILL LIKELY PRODUCE FLASH FLOODING.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...EFFINGHAM...
BEECHER CITY...SHUMWAY AND TEUTOPOLIS.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
REPORT FLASH FLOODING TO YOUR LOCAL EMERGENCY MANAGER...OR THE
NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER
SERVICE.
LAT...LON 3905 8881 3921 8880 3922 8848 3920 8848
3918 8846 3918 8842 3914 8836 3913 8837
TIME...MOT...LOC 0029Z 180DEG 0KT 3911 8854
$$
SMITH000
WGUS73 KILX 070143
FFSILX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
839 PM CDT FRI JUN 6 2008
ILC049-070530-
/O.CON.KILX.FF.W.0025.000000T0000Z-080607T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EFFINGHAM-
839 PM CDT FRI JUN 6 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT FOR
NORTHERN EFFINGHAM COUNTY...
AT 833 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED
FLOODING IN LOW LYING AREAS NEAR THE LITTLE WABASH RIVER AND
SALT CREEK WITH SOME VEHICLES FLOODED. RADAR ESTIMATED BETWEEN
2.5 AND 5 INCHES OF RAIN FELL OVER NORTHERN EFFINGHAM COUNTY
SINCE 4 PM.
LOCATIONS IN THE WARNING INCLUDE... TEUTOPOLIS...SHUMWAY...
EFFINGHAM AND BEECHER CITY
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN
THE WARNED AREA THROUGH MIDNIGHT WITH THE HEAVIEST RAIN FROM
EFFINGHAM NORTHEAST TOWARD THE CUMBERLAND COUNTY BORDER.
BE ESPECIALLY CAUTIOUS AT NIGHT...WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY.
MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 3905 8881 3921 8880 3922 8848 3920 8848
3918 8846 3918 8842 3914 8836 3913 8837
TIME...MOT...LOC 0139Z 180DEG 0KT 3911 8854
$$
HUETTLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Jun 6, 7:07 PM CDT, 22 minutes earlier.
Area forecast discussion, Jun 6, 7:07 PM CDT, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 707 PM CDT FRI JUN 6 2008 .DISCUSSION... PROFILERS SHOWING A GRDL WEAKENING OF WIND FIELDS ACRS THE MIDWEST THIS AFTN AND THIS TREND IS EXPECTED TO CONTINUE INTO THIS EVENING. STRONGEST WINDS MIXED TO THE SFC DURING THE LATE MRNG AND EARLY AFTN HOURS WITH THE STRONGER WINDS FIELDS NOW ABOVE 4000 FEET. HAVE DECIDED TO HOLD ONTO THE WIND ADVSY UNTIL THE EXPIRATION TIME OF 600 PM CDT THIS EVENING...STILL SEEING WIND GUSTS APPROACH 50 MPH ACROSS THE NORTH AND WEST THIS AFTN. SHORT TERM...TONIGHT THROUGH MONDAY MAIN FORECAST CHALLENGE THIS PERIOD WILL BE WITH THUNDERSTORM CHANCES TNT AND OVER THE WEEKEND ALONG WITH TEMPS. SHORTWAVE ENERGY PUSHING OUT OF SW MO WL INTERACT WITH A WEAKENING FRONTAL BOUNDARY TO PRODUCE SCATTERED THUNDERSTORMS ACRS PARTS OF THE AREA THRU THE EVENING HOURS. STORMS DURING THEIR INITIAL STAGES OF DEVELOPMENT COULD EXHIBIT STRONG LOW LVL ROTATION AND PSBLY PRODUCE A TORNADO. UNIDIRECTIONAL WIND FIELDS SUGGEST MORE LINEAR TYPE STORMS EARLY THIS EVENING WITH A STRAIGHT LINE WIND THREAT. LATER THIS EVENING AND OVERNIGHT...CONCERN SHIFTS MORE TWDS A HEAVY RAIN THREAT ACRS OUR SOUTHEAST. MORE FAVORABLE LOW LVL CONVERGENCE AND THETA-E ADVECTION AND NOSE OF 50KT LOW LVL JET CNTRD ACRS MO INTO SRN IL...MORE ALONG AND SOUTH OF I-72 OVERNIGHT SO WL CARRY A LITTLE HIGHER POPS THERE. UPPER LEVEL HEIGHTS ARE FORECAST TO BUILD ACRS THE OHIO VALLEY STARTING ON SATURDAY WITH ANY OVERNIGHT CONVECTION LIFTING NORTHEAST AND THEN DIMINISHING AS IT ENCOUNTERS WARMING TEMPS ALOFT. WL CARRY LOW CHANCE POPS DURING THE DAY AS ANY REMNANT OUTFLOWS FROM OVERNIGHT CONVECTION COULD IGNITE ADDL STORMS DURING THE DAY. GFS AND WRF MODELS SUGGEST MODERATE TO EXTREME INSTABILITY ACRS NE IOWA...NRN IL AND SRN WISCONSIN SAT AFTN AND EVENING AS THE NEXT SHORTWAVE HEADS NE THRU THE UPPER GREAT LAKES. THIS SHOULD DRAG A WEAK COLD FRONT SOUTHEAST INTO NE IOWA AND SOUTH CNTRL WISCONSIN BY EVENING. SCATTERED THUNDERSTORMS WILL DEVELOP ALONG AND EAST OF THE FRONTAL BOUNDARY SAT AFTN AND EVENING AND THEN TRACK NE...STAYING TO OUR NORTH. WL KEEP POPS LOW SATURDAY NIGHT AS CONVECTION IS EXPECTED TO REMAIN TO OUR NORTH OVERNIGHT. VERY WARM AND HUMID CONDITIONS EXPECTED ON SUNDAY AS THE UPPER LEVEL RIDGING HOLDS OVR THE MIDWEST. CONVECTION WILL CONTINUE TO FIRE TO OUR NW ON SUNDAY INTO SUNDAY NIGHT WITH A GRDL SHIFT SE INTO OUR FAR NW COUNTIES WHERE THE CURRENT LOW CHANCE POPS LOOK REASONABLE LATE SUNDAY. BASED ON THE CURRENT GFS AND ECMWF MODELS OUR BEST THREAT FOR SCATTERED THUNDERSTORMS WILL BE MOVING IN LATE SUNDAY NIGHT INTO MONDAY AS THE FRONTAL BOUNDARY SHIFTS SE INTO THE LOWER MIDWEST. LONG TERM...TUESDAY THROUGH FRIDAY ACTIVE WEATHER PATTERN TO PREVAIL ACRS MIDWEST DURING THIS PERIOD AS SEVERAL RATHER STRONG SHORTWAVES FOR THE MIDDLE OF JUNE WL AFFECT THE FCST AREA TUESDAY MRNG AND AGAIN LATE FRIDAY. CONVECTION CHANCES WILL REMAIN ACRS THE AREA AT LEAST THRU TUE MRNG BEFORE UPPER LEVEL RIDGING BUILDS BACK OVR THE MIDWEST FOR A BRIEF TIME. NEXT SHORTWAVE WL PUSH INTO THE NW PORTION OF THE COUNTRY HELPING TO BUILD HEIGHTS ACRS OUR AREA FOR MIDWEEK. NEXT FRONTAL BOUNDARY IS EXPECTED TO AFFECT THE AREA LATE THU INTO FRIDAY...BUT CONTINUE TO SEE SOME TIMING DIFFERENCES WITH THIS PARTICULAR SHORTWAVE LATE IN THE PERIOD SO WL KEEP THE POPS IN THE 20-30 RANGE FOR NOW. SMITH && .AVIATION... ISSUED 708 PM CDT FRI JUN 6 2008 CONVECTION RISK...CLOUDS...WINDS ON THE DECREASE WITH THE LOSS OF DIURNAL HEATING. AN IMPULSE WILL LIFT NORTHEAST THROUGH CENTRAL ILLINOIS TONIGHT AND MAY TRIGGER A FEW SHOWERS/STORMS LATE TONIGHT INTO SATURDAY. HOWEVER...COVERAGE IS EXPECTED TO BE TOO LOW TO WARRANT ANYTHING ABOVE A VCTS IN THE TERMINALS. OTHERWISE...VFR CONDITIONS WILL PREVAIL THROUGH THE 00Z TAF PERIOD. BAK && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 6, 2:21 PM CDT, 5 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 221 PM CDT FRI JUN 6 2008 ILZ027>031-036-037-040-041-071100- FULTON-KNOX-MARSHALL-MASON-PEORIA-SCHUYLER-STARK-TAZEWELL- WOODFORD- 221 PM CDT FRI JUN 6 2008 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS WILL LIKELY DEVELOP THIS AFTERNOON. SOME STORMS COULD BE SEVERE FROM I-55 EAST...WITH THE MAIN THREATS BEING LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO CAN NOT BE RULED OUT. WINDY CONDITIONS WILL PREVAIL THIS AFTERNOON WITH SOUTH TO SOUTHWEST WINDS 20 TO 30 MPH AND GUSTS OF 35 TO 45 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE A CHANCE OF THUNDERSTORMS ON SATURDAY...BUT THE HIGHEST RISK FOR SEVERE WEATHER SHOULD BE TO THE NORTHWEST OF THE AREA. THE NEXT CHANCE FOR THUNDERSTORMS WILL BE FROM SUNDAY NIGHT THROUGH TUESDAY AS A FRONT STALLS JUST NORTH OF CENTRAL ILLINOIS. AT THIS TIME THE THREAT FOR ORGANIZED SEVERE WEATHER APPEARS LOW...HOWEVER PEOPLE SHOULD MONITOR LATER FORECASTS IN THE EVENT THAT SEVERE WEATHER BECOMES MORE LIKELY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. ILZ038-042-043-047>053-071100- CASS-CHRISTIAN-DE WITT-LOGAN-MACON-MCLEAN-MENARD-MORGAN-SANGAMON- SCOTT- 221 PM CDT FRI JUN 6 2008 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL LIKELY DEVELOP THIS AFTERNOON. SEVERE WEATHER WILL ALSO BE POSSIBLE WITH THIS ACTIVITY FROM I-55 EAST...WITH THE MAIN THREATS BEING LARGE HAIL AND DAMAGING WINDS. ISOLATED TORNADO WILL ALSO BE POSSIBLE. IT WILL BE WINDY THIS AFTERNOON WITH SOUTH TO SOUTHWEST WINDS 20 TO 30 MPH AND GUSTS OF 35 TO 45 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE A CHANCE OF THUNDERSTORMS ON SATURDAY...BUT THE HIGHEST RISK FOR SEVERE WEATHER SHOULD BE TO THE NORTHWEST OF THE AREA. THE NEXT CHANCE FOR THUNDERSTORMS WILL BE FROM SUNDAY NIGHT THROUGH TUESDAY AS A FRONT STALLS JUST NORTH OF CENTRAL ILLINOIS. AT THIS TIME THE THREAT FOR ORGANIZED SEVERE WEATHER APPEARS LOW...HOWEVER PEOPLE SHOULD MONITOR LATER FORECASTS IN THE EVENT THAT SEVERE WEATHER BECOMES MORE LIKELY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED UNTIL 7 PM. ILZ044>046-054>057-061>063-066>068-071>073-071100- CHAMPAIGN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR- EFFINGHAM-JASPER-LAWRENCE-MOULTRIE-PIATT-RICHLAND-SHELBY- VERMILION- 221 PM CDT FRI JUN 6 2008 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP AND MOVE INTO EASTERN ILLINOIS DURING THIS AFTERNOON AND THROUGH EARLY EVENING. SOME SEVERE STORMS WILL BE POSSIBLE FROM I-55 EAST...WITH THE PRIMARY SEVERE THREATS BEING LARGE HAIL AND DAMAGING WIND GUSTS. ISOLATED TORNADOES WILL ALSO BE POSSIBLE. IT WILL BE WINDY THIS AFTERNOON WITH SOUTH WINDS 20 TO 30 MPH AND GUSTS OF 30 TO 40 MPH. THUNDERSTORMS ARE ALSO EXPECTED TO DEVELOP LATE TONIGHT INTO THE EARLY SATURDAY MORNING. THE THREAT FOR SEVERE WEATHER WITH THIS ACTIVITY WILL BE LOW...HOWEVER HEAVY RAINFALL AND FREQUENT LIGHTNING WILL BE COMMON WITH THE STRONGER STORMS. RIVER FLOODING IS EXPECTED ALONG THE SANGAMON RIVER DOWNSTREAM FROM MONTICELLO...AND ALSO ALONG THE WABASH RIVER. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE A CHANCE OF THUNDERSTORMS ON SATURDAY...BUT THE HIGHEST RISK FOR SEVERE WEATHER SHOULD BE TO THE NORTHWEST OF THE AREA. THE NEXT CHANCE FOR THUNDERSTORMS WILL BE MONDAY NIGHT AND TUESDAY AS A FRONT STALLS JUST NORTH OF CENTRAL ILLINOIS. AT THIS TIME THE THREAT FOR ORGANIZED SEVERE WEATHER APPEARS LOW...HOWEVER PEOPLE SHOULD MONITOR LATER FORECASTS IN THE EVENT THAT SEVERE WEATHER BECOMES MORE LIKELY. RIVER LEVELS ALONG THE SANGAMON RIVER ARE EXPECTED TO SLOWLY FALL. HOWEVER...RIVER FLOODING WILL BE POSSIBLE FURTHER SOUTH ALONG THE EMBARRAS AND WABASH RIVERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED UNTIL 7 PM. KH
In the hours before
Local storm report, Jun 6, 5:26 PM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
526 PM CDT FRI JUN 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND DMG SHUMWAY 39.18N 88.65W
06/06/2008 EFFINGHAM IL MESONET
SEMI TRUCK REPORTED ON ROUTE 33 WEST OF SHUMWAY. SWOP.
0420 PM TSTM WND DMG NEOGA 39.32N 88.45W
06/06/2008 CUMBERLAND IL MESONET
SEMI TRUCK REPORTED BLOWN OVER ON INTERSTATE 57. SWOP
0423 PM TSTM WND DMG 2 S MATTOON 39.45N 88.37W
06/06/2008 COLES IL EMERGENCY MNGR
70 MPH ESTIMATED, ROOF OFF LUMBERYARD, LUMBER BLOWN ONTO
HWY 45.
0423 PM TSTM WND DMG MATTOON 39.48N 88.37W
06/06/2008 COLES IL PUBLIC
SUBSTANTIAL DAMAGE TO VEHICLES AT CAR DEALERSHIP, SEVERAL
TREES AND POWERLINES DOWN.
0425 PM TSTM WND DMG EFFINGHAM 39.12N 88.55W
06/06/2008 EFFINGHAM IL MESONET
LARGE TREE BLOWN OVER ON RICKLEMAN AVE. SWOP
0426 PM TSTM WND DMG EFFINGHAM 39.12N 88.55W
06/06/2008 EFFINGHAM IL MESONET
ETIMATED 60 MPH WIND IN EFFINGHAM WITH A LARGE TREE
REPORTED DOWN ON EVERGREEN STREET.
0436 PM TSTM WND DMG 2 S CHARLESTON 39.46N 88.18W
06/06/2008 COLES IL EMERGENCY MNGR
TREES AND POWERLINES DOWN.
0436 PM TSTM WND GST 7 S CHARLESTON 39.38N 88.18W
06/06/2008 E60.00 MPH COLES IL EMERGENCY MNGR
ESTIMATED AT 60 MPH.
0440 PM TSTM WND DMG CHARLESTON 39.48N 88.18W
06/06/2008 COLES IL TRAINED SPOTTER
LARGE TREE BLOWN ONTO HOUSE, TEARING GUTTERING OFF AT 320
A STREET.
0440 PM TSTM WND DMG CHARLESTON 39.48N 88.18W
06/06/2008 COLES IL TRAINED SPOTTER
LARGE TREE BLOWN ON TO HOUSE, TEARING OFF GUTTERS AT 320
A STREET. SPOTTER ALSO REPORTED A FUNNEL CLOUD.
0454 PM TSTM WND DMG 3 N KANSAS 39.60N 87.94W
06/06/2008 EDGAR IL MESONET
TREES AND POWER POLES BLOWN DOWN AND SEMI TRUCK BLOWN
OVER.
0501 PM TSTM WND DMG WESTFIELD 39.46N 88.00W
06/06/2008 CLARK IL LAW ENFORCEMENT
REPORTS OF SEVERAL POWER LINES DOWN.
&&
OUSLEYLocal storm report, Jun 6, 5:35 PM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
535 PM CDT FRI JUN 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0531 PM FUNNEL CLOUD 6 NW BIBLE GROVE 38.93N 88.51W
06/06/2008 EFFINGHAM IL EMERGENCY MNGR
&&
OUSLEYLocal storm report, Jun 6, 6:11 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
611 PM CDT FRI JUN 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TSTM WND DMG EFFINGHAM 39.12N 88.55W
06/06/2008 EFFINGHAM IL MESONET
NUMEROUS LARGE TREES AND LIMBS DOWN ALONG WITH A TREE
FALLING INTO A HOUSE NEAR VETERANS DRIVE AND 4TH STREET.
SWOP.
&&
OUSLEYLocal storm report, Jun 6, 6:54 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
654 PM CDT FRI JUN 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM TSTM WND DMG HERRICK 39.22N 88.99W
06/06/2008 SHELBY IL LAW ENFORCEMENT
TREES AND POWER LINES DOWN.
0410 PM TSTM WND DMG STEWARDSON 39.26N 88.63W
06/06/2008 SHELBY IL LAW ENFORCEMENT
TREES AND POWER LINES DOWN.
0418 PM TSTM WND DMG TROWBRIDGE 39.32N 88.53W
06/06/2008 SHELBY IL LAW ENFORCEMENT
TREES AND POWER LINES DOWN.
&&
OUSLEYLocal storm report, Jun 6, 6:55 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
655 PM CDT FRI JUN 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM TSTM WND DMG HERRICK 39.22N 88.99W
06/06/2008 SHELBY IL LAW ENFORCEMENT
TREES AND POWER LINES DOWN.
0410 PM TSTM WND DMG STEWARDSON 39.26N 88.63W
06/06/2008 SHELBY IL LAW ENFORCEMENT
TREES AND POWER LINES DOWN.
0410 PM TSTM WND DMG SHUMWAY 39.18N 88.65W
06/06/2008 EFFINGHAM IL MESONET
SEMI TRUCK REPORTED ON ROUTE 33 WEST OF SHUMWAY. SWOP.
0418 PM TSTM WND DMG TROWBRIDGE 39.32N 88.53W
06/06/2008 SHELBY IL LAW ENFORCEMENT
TREES AND POWER LINES DOWN.
0420 PM TSTM WND DMG NEOGA 39.32N 88.45W
06/06/2008 CUMBERLAND IL MESONET
SEMI TRUCK REPORTED BLOWN OVER ON INTERSTATE 57. SWOP
0423 PM TSTM WND DMG MATTOON 39.48N 88.37W
06/06/2008 COLES IL PUBLIC
SUBSTANTIAL DAMAGE TO VEHICLES AT CAR DEALERSHIP, SEVERAL
TREES AND POWERLINES DOWN.
0423 PM TSTM WND DMG 2 S MATTOON 39.45N 88.37W
06/06/2008 COLES IL EMERGENCY MNGR
70 MPH ESTIMATED, ROOF OFF LUMBERYARD, LUMBER BLOWN ONTO
HWY 45.
0425 PM TSTM WND DMG EFFINGHAM 39.12N 88.55W
06/06/2008 EFFINGHAM IL MESONET
LARGE TREE BLOWN OVER ON RICKLEMAN AVE. SWOP
0426 PM TSTM WND DMG EFFINGHAM 39.12N 88.55W
06/06/2008 EFFINGHAM IL MESONET
ETIMATED 60 MPH WIND IN EFFINGHAM WITH A LARGE TREE
REPORTED DOWN ON EVERGREEN STREET.
0436 PM TSTM WND GST 7 S CHARLESTON 39.38N 88.18W
06/06/2008 E60.00 MPH COLES IL EMERGENCY MNGR
ESTIMATED AT 60 MPH.
0436 PM TSTM WND DMG 2 S CHARLESTON 39.46N 88.18W
06/06/2008 COLES IL EMERGENCY MNGR
TREES AND POWERLINES DOWN.
0440 PM TSTM WND DMG CHARLESTON 39.48N 88.18W
06/06/2008 COLES IL TRAINED SPOTTER
LARGE TREE BLOWN ON TO HOUSE, TEARING OFF GUTTERS AT 320
A STREET. SPOTTER ALSO REPORTED A FUNNEL CLOUD.
0440 PM TSTM WND DMG CHARLESTON 39.48N 88.18W
06/06/2008 COLES IL TRAINED SPOTTER
LARGE TREE BLOWN ONTO HOUSE, TEARING GUTTERING OFF AT 320
A STREET.
0454 PM TSTM WND DMG 3 N KANSAS 39.60N 87.94W
06/06/2008 EDGAR IL MESONET
TREES AND POWER POLES BLOWN DOWN AND SEMI TRUCK BLOWN
OVER.
0501 PM TSTM WND DMG WESTFIELD 39.46N 88.00W
06/06/2008 CLARK IL LAW ENFORCEMENT
REPORTS OF SEVERAL POWER LINES DOWN.
0531 PM FUNNEL CLOUD 6 NW BIBLE GROVE 38.93N 88.51W
06/06/2008 EFFINGHAM IL EMERGENCY MNGR
0535 PM TSTM WND DMG EFFINGHAM 39.12N 88.55W
06/06/2008 EFFINGHAM IL MESONET
NUMEROUS LARGE TREES AND LIMBS DOWN ALONG WITH A TREE
FALLING INTO A HOUSE NEAR VETERANS DRIVE AND 4TH STREET.
SWOP.
&&
OUSLEYLocal storm report, Jun 6, 7:11 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
711 PM CDT FRI JUN 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND DMG NEOGA 39.32N 88.45W
06/06/2008 CUMBERLAND IL MESONET
TREES AND TREE LIMBS DOWN. LARGE TREE DOWN ACROSS ROUTE
45.
&&
OUSLEYThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 7:35 PM CDT | Tornado Warning | ILX | Clay | 40 min |
| Jun 6, 8:48 PM CDT | Flash Flood Warning | ILX | Clark, Cumberland | 4 hr |
| Jun 6, 9:55 PM CDT | Severe Thunderstorm Warning | ILX | Crawford, Lawrence, Richland | 41 min |
| Jun 6, 10:19 PM CDT | Tornado Warning | ILX | Lawrence | 26 min |
| Jun 6, 11:13 PM CDT | Areal Flood Warning | ILX | Clark, Crawford, Cumberland, Effingham, Jasper | 10 hr |
| Jun 7, 2:42 AM CDT | Areal Flood Warning | ILX | Clark, Coles, Cumberland, Edgar, Shelby | 4 days |
| Jun 7, 5:38 AM CDT | Areal Flood Warning | ILX | Champaign, Coles, Douglas, Edgar, Moultrie, Piatt and 2 more | 5 days |
| Jun 7, 9:01 AM CDT | Flash Flood Watch | ILX | Sangamon | 16 hr |
| Jun 7, 9:14 AM CDT | Areal Flood Warning | ILX | Clark, Crawford, Cumberland, Effingham, Jasper | 5 days |
| Jun 7, 9:46 AM CDT | Areal Flood Warning | ILX | Clay, Lawrence, Richland | 8 days |
| Jun 7, 10:41 AM CDT | Areal Flood Warning | ILX | Christian, Macon, Moultrie, Sangamon, Shelby | 25 hr |
| Jun 7, 1:09 PM CDT | River Flood Warning | ILX | Vermilion | 41 hr |
| Jun 7, 3:35 PM CDT | Tornado Warning | ILX | Marshall | 25 min |
Nearby
Flash Flood Warnings in Illinois, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.